MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC DIRECT LATERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC DIRECT LATERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2940075
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer via field representative regarding a patient who undergone spinal therapy with an indication of adjacent level fusion.It was reported that devices were broken, and no fragment of the device remains in patient.No patient symptoms or complications as a result of this event.No additional surgery or treatment performed as a result of this event.Surgical delay was about 7-10 minutes while the broken tip retrieved from inside of the implant.Product came in contact with patient as it broken while implant.Product utilized correctly according to the directions given in the ifu/labeling.No further complications were reported.
 
Additional Manufacturer Narrative
H6: product analysis: after visual and optical examination and functional testing, the handle locking screw is missing.The instrument cannot function as intended without the locking screw.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
DIRECT LATERAL INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11249910
Report Number1030489-2021-00113
Device Sequence Number3533201
Product Code LXH
UDI-Device Identifier00613994120120
UDI-Public00613994120120
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2940075
Device Catalogue Number2940075
Device Lot NumberGZ15G035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1